Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 12, 2010, 4:58 AM CST for Lincoln County, Moore County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 4:58 AM CST (10:58 UTC)
- Expired
- Mar 12, 2010, 5:30 AM CST
- In force
- 32 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 4:23 AM CST, 35 minutes earlier.
Area forecast discussion, Mar 12, 4:23 AM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 423 AM CST FRI MAR 12 2010 .DISCUSSION... A BUSY MORNING IS AN UNDERSTATEMENT IN THE OFFICE...WITH STORMS AFFECTING PARTS OF OUR FORECAST/WARNING AREA. AS OF THE PRESENT...A LINE OF STORMS WAS AFFECTING AREAS NEAR THE I-65 CORRIDOR. THESE STORMS HAVE PRODUCED HAIL TO GOLF BALL IN SIZE OVER OUR AREA...WITH EVEN LARGER REPORTS OVER EASTERN MISSISSIPPI AND NW ALABAMA SOUTH OF FRANKLIN/LAWRENCE COUNTIES. SEVERE T-STORM WATCH #31 IS IN EFFECT FOR ALL OF OUR NORTHERN AL COUNTIES EAST OF LAUDERDALE...COLBERT AND FRANKLIN COUNTIES...WITH THE ABOVE COUNTIES ALREADY CANCELLED FROM THIS WATCH. OTHERWISE...A COLD FRONT WAS NEARING THE NE MISSISSIPPI/NW ALABAMA BORDER. AS NOTED ABOVE...THE STORM THREAT WILL END FROM WEST TO EAST AS THE FRONT SWEEPS ACROSS THE AREA. HOWEVER...WILL KEEP MOSTLY CLOUDY TO CLOUDY SKIES...AND A CHANCE OF SHOWERS IN THE FORECAST... CONTINUING INTO SUNDAY AS LOW PRESSURE NOW OVER THE MID MISSISSIPPI VALLEY SLOWLY TRANSLATES TO THE COASTAL VIRGINIA DURING SUNDAY. THE CLOUDS WILL KEEP SOMEWHAT COOLER THAN NORMAL TEMPS FOR THE WEEKEND. WILL STAY OPTIMISTIC AND BRING BACK THE SUN ON MONDAY...AS THE LOW MOVES FURTHER EAST OF THE MID ATLANTIC. MORE SHOWERS WILL COME BACK INTO THE FORECAST FOR TUE NIGHT INTO WED NIGHT...AS ANOTHER UPPER SYSTEM MOVES OVER THE REGION. SOUNDINGS DURING THIS TIME LOOKS TOO STABLE FOR THUNDER DURING THIS PERIOD. DRY WEATHER HOPEFULLY RETURNS FOR NEXT THURSDAY. && .AVIATION... /06Z ISSUANCE/ VFR CONDITIONS ARE EXPECTED AT KMSL AND KHSV THROUGH THE EARLY MORNING HOURS. AS A LOW PRESSURE SYSTEM DEEPENS TO THE SW AND MOVES NE...SHRA/TSRA IS CURRENTLY APPROACHING FROM THE SW...THEY WILL BECOME MORE CLUSTERED IN NATURE BY SUNRISE. MVFR CONDITIONS ARE EXPECTED AS SHRA/TSRA APPROACH THE TERMINALS. IN HEAVIER SHRA/TSRA BETWEEN 09Z-13Z...IFR CONDITIONS ARE POSSIBLE. EXACT ENDING TIME OF PRECIP IS UNCERTAIN AT THIS TIME...SO TIMING AT END OF TAF PERIOD IS MAINLY TO SHOW TRENDS OF CLEARING. CLOUDS AND DZ MAY LINGER LONGER DEPENDING ON THE TRACK AND SPEED OF THE SYSTEM EXITING THE AREA. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 60 42 52 39 55 / 90 40 40 30 20 SHOALS 60 42 53 39 56 / 90 40 40 30 20 VINEMONT 61 42 52 39 56 / 90 40 40 30 20 FAYETTEVILLE 60 42 51 38 55 / 90 40 40 30 20 ALBERTVILLE 59 43 50 40 55 / 90 40 40 30 20 FORT PAYNE 61 41 52 38 56 / 90 40 40 30 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DISCUSSION...RSB AVIATION...12
Hazardous weather outlook, Mar 12, 4:04 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 404 AM CST FRI MAR 12 2010 ALZ001>010-016-TNZ076-096-097-121900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 404 AM CST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A LINE OF STORMS ASSOCIATED WITH A COLD FRONT...WILL MOVE ACROSS THE AREA THIS MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE IN STRONGER STORMS. THE SEVERE WEATHER THREAT WILL BEGIN TO END AROUND NOON AS THE COLD FRONT MOVES EAST OF THE TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS MORNING. SS
In the hours before
Local storm report, Mar 12, 3:58 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
358 AM CST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HAIL 10 SW ATHENS 34.68N 87.08W
03/12/2010 E1.00 INCH LIMESTONE AL TRAINED SPOTTER
WIND GUSTS 35 MPH
&&
SSHUMWAYLocal storm report, Mar 12, 4:08 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
408 AM CST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM HAIL ELKMONT 34.93N 86.98W
03/12/2010 E0.75 INCH LIMESTONE AL LAW ENFORCEMENT
&&
SSHUMWAYSpecial weather statement, Mar 12, 4:21 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 AM CST FRI MAR 12 2010
ALZ005-006-TNZ096-121115-
LIMESTONE-LINCOLN-MADISON-
421 AM CST FRI MAR 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...LINCOLN AND MADISON
COUNTIES UNTIL 515 AM CST...
AT 419 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF ELKMONT...OR 6
MILES NORTHEAST OF ATHENS...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR NORTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3513 8635 3467 8636 3460 8695 3465 8702
3466 8705 3480 8705 3499 8707 3501 8687
3500 8684 3515 8636
TIME...MOT...LOC 1020Z 236DEG 31KT 3487 8689Local storm report, Mar 12, 4:25 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
425 AM CST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM HAIL ATHENS 34.79N 86.96W
03/12/2010 E0.75 INCH LIMESTONE AL LAW ENFORCEMENT
0418 AM HAIL 10 W ATHENS 34.79N 87.14W
03/12/2010 E0.75 INCH LIMESTONE AL NWS EMPLOYEE
PENNY HAIL NEAR THE CLEMENTS AREA
&&
SSHUMWAYSpecial weather statement, Mar 12, 4:27 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 427 AM CST FRI MAR 12 2010 ALZ004-007-121115- LAWRENCE-MORGAN- 427 AM CST FRI MAR 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND MORGAN COUNTIES UNTIL 515 AM CST... AT 424 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF WREN...OR 9 MILES SOUTH OF MOULTON...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WREN. SPEAKE...MOULTON. DANVILLE. CHALYBEATE SPRINGS...NEEL. CADDO...BASHAM. TRINITY...HILLSBORO. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY MORNING FOR NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3434 8745 3474 8724 3458 8692 3432 8710 TIME...MOT...LOC 1027Z 215DEG 30KT 3437 8729
Special weather statement, Mar 12, 4:53 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 453 AM CST FRI MAR 12 2010 ALZ016-121130- CULLMAN- 453 AM CST FRI MAR 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 530 AM CST... AT 447 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRANE HILL...OR 15 MILES WEST OF CULLMAN... MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WEST POINT...BALDWIN. BATTLEGROUND...CULLMAN. SOUTH VINEMONT. WALTER. FAIRVIEW...BAILEYTON. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY MORNING FOR NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3397 8709 3431 8711 3431 8650 3405 8672 TIME...MOT...LOC 1053Z 229DEG 29KT 3416 8705
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:54 AM CST | Severe Thunderstorm Warning | HUN | Franklin | 36 min |
| Mar 12, 2:29 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 46 min |
| Mar 12, 2:54 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 51 min |
| Mar 12, 3:44 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 31 min |
| Mar 12, 4:21 AM CST | Special Weather Statement | HUN | Limestone, Madison | 54 min |
| Mar 12, 4:27 AM CST | Special Weather Statement | HUN | Lawrence | 48 min |
| Mar 12, 4:53 AM CST | Special Weather Statement | HUN | Cullman | 37 min |
| Mar 12, 5:06 AM CST | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 39 min |
| Mar 12, 5:16 AM CST | Special Weather Statement | HUN | Madison | 29 min |
| Mar 12, 5:30 AM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 45 min |
| Mar 12, 5:49 AM CST | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 41 min |
| Mar 12, 6:10 AM CST | Severe Thunderstorm Warning | HUN | Madison | 35 min |
| Mar 12, 6:18 AM CST | Severe Thunderstorm Warning | HUN | Madison, Morgan | 27 min |
| Mar 12, 6:39 AM CST | Special Weather Statement | HUN | Jackson, Marshall | 51 min |
| Mar 12, 6:51 AM CST | Special Weather Statement | HUN | Jackson | 39 min |
| Mar 12, 7:17 AM CST | River Flood Warning | HUN | Lawrence | 25 hr |
| Mar 12, 8:36 AM CST | Special Weather Statement | HUN | Cullman, Marshall, Morgan | 39 min |
| Mar 12, 9:09 AM CST | Severe Thunderstorm Warning | HUN | Madison, Marshall | 39 min |
| Mar 12, 9:30 AM CST | Special Weather Statement | HUN | DeKalb, Jackson | 60 min |
| Mar 12, 9:33 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 57 min |
| Mar 12, 10:13 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 39 min |
| Mar 12, 5:36 AM CST | Special Weather Statement | HUN | Lincoln, Moore | 24 min |
| Mar 12, 6:53 AM CST | Special Weather Statement | HUN | Franklin, Moore | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.